VAERS accepts reports of adverse events and reactions that occur following vaccination. Healthcare providers, vaccine manufacturers, and the public can submit reports to the system. While very important in monitoring vaccine safety, VAERS reports alone cannot be used to determine if a vaccine caused or contributed to an adverse event or illness. The reports may contain information that is incomplete, inaccurate, coincidental, or unverifiable. In large part, reports to VAERS are voluntary, which means they are subject to biases. This creates specific limitations on how the data can be used scientifically. Data from VAERS reports should always be interpreted with these limitations in mind.
The strengths of VAERS are that it is national in scope and can quickly provide an early warning of a safety problem with a vaccine. As part of CDC and FDA’s multi-system approach to post-licensure vaccine safety monitoring, VAERS is designed to rapidly detect unusual or unexpected patterns of adverse events, also known as “safety signals.” If a safety signal is found in VAERS, further studies can be done in safety systems such as the CDC’s Vaccine Safety Datalink (VSD) or the Clinical Immunization Safety Assessment (CISA) project. These systems do not have the same scientific limitations as VAERS, and can better assess health risks and possible connections between adverse events and a vaccine.
Key considerations and limitations of VAERS data:
VAERS data available to the public include only the initial report data to VAERS. Updated data which contains data from medical records and corrections reported during follow up are used by the government for analysis. However, for numerous reasons including data consistency, these amended data are not available to the public.
LOSS OF MOBILITY; LOSS OF BOWEL FUNCTION; NUMBNESS AND LOSE FEELING IN HER LEGS AGAIN; BILATERAL LEG PAIN (HIPS TO THE ANKLE BONE); OCULAR DYSFUNCTION; TREMORS IN BILATERAL ARMS FROM THE SHOULDERS TO THE FINGERS; EYE TREMOR; CHEST PAIN; VOMITING; NAUSEA; FEVER; EXTREME FATIGUE; TINGLING FEET AND PINS AND NEEDLES; VERY COLD; SWEATY; ELEVATED HEART RATE; ELEVATED BLOOD PRESSURE; This spontaneous report received from a patient concerned a 28 year old female of not . The patient's weight was 145 pounds, and height was 62 inches. The patient's concurrent conditions included: migraines. The patient was taking birth control pill. The patient experienced drug allergy when treated with metoclopramide. The patient received covid-19 vaccine ad26.cov2.s (suspension for injection, route of admin not reported, batch number: 1808982, expiry: UNKNOWN) dose was not reported, 1 total administered on 06-APR-2021 in left arm for prophylactic vaccination. Concomitant medications included ascorbic acid/ergocalciferol/folic acid/nicotinamide/panthenol/retinol/riboflavin/thiamine hydrochloride. On 06-APR-2021, 4 hours after vaccination patient experienced loss of mobility and loss of bowel function, Patient stated that she was laying down and suddenly just could not get up and could not move. She also experienced nausea, vomiting, fever. The fever was 103 degrees Fahrenheit for 3 days. She could not control it or bring it down with anything. The fever stayed at 101 degrees Fahrenheit for another week. On the same day patient experienced eye tremors (the left eye is worse than her right. She has seen 3 eye doctors) and chest pain, she noted it felt like a pressure in the center. Patient stated that extreme fatigue started on the day that she received the vaccine and still remains today. She stated that it feels like being crushed like a boulder. She can not move most of the time and if she does anything she will be in bed for hours afterwards. In APR-2021, the patient experienced numbness, bilateral leg pain (hips to the ankle bone), it started after the numbness went away, patient describes it as a constant ache and touching the skin makes it feel fiery. She stated that the pain was previously severe, and has been a 5 out of 10. In APR-2021, the patient experienced dizziness and she stated that she still has it and it is mostly mild but can get severe if tries to overexert herself. She noted that she was told it could be related to the eye issues she is experiencing. Patient also experienced elevated heart rate, elevated blood pressure, tingling feet, patient described it as pins and needles. Patient also noted that she was shaking uncontrollably and very cold and sweaty. On 12- APR-2021 her general physician checked her out and realized her symptoms were persisting and prescribed her oral prednisone (she was on it for 1 month). The feeling came back, but then the steroid stopped working so she went to the emergency room. On 15-APR-2021 she presented to hospital. She stated that a physical exam done, but a neurological exam was not done. She was told that these are vaccine side effects, and to go home and keep resting. She was also experiencing chest pain during this time so an x-ray and electrocardiogram (ECG) were done which came back normal. Her heartrate and blood pressure were noted to be elevated too. She was discharged home with a prescription for a muscle relaxant which did not help her. She continued to be followed by her GP and neurologist. Blood work was done, they ran every panel including vitamins, muscle breakdown, autoimmune, cholesterol. The results were normal. On 23-APR-2021 she presented to hospital again due to severe pain in bilateral legs. An ultrasound of bilateral legs was done which came back normal. Another ECG was done which came back normal. Her heart rate was noted to be elevated again. She was discharged home with a prescription for a muscle relaxant, which did not help her. Since the end of April she was seen several physicians and specialties. Patient saw a second neurologist who has many physical exams to track the neuropathy but nothing has really changed. Primary eye doctor noted something was wrong but did not know what so he referred her on eye specialist who diagnosed her with ocular dysfunction. Rheumatologist did more blood work and ran panels for autoimmune which have come back as normal. She is still working with him to determine which further testing is to be done. She has been seeing her general physician who has noted an elevated heart rate especially when standing up. Nutritionist assessed her diet and didn't see anything wrong with it. She suggested anti-inflammatory foods and vitamins. Chiropractor and physical therapy have been involved in her care as well. Her mobility improved such that she was able to use a cane, she described it as full mobility with pain. In JUL-2021, the patient experienced tremors in bilateral arms from the shoulders to the fingers and is constant in her hands. On 18-AUG-2021 she noted that she was even more fatigued than usual. On 19-AUG-2021 she presented to hospital because she started to lose feeling in her legs again. She stated that within 4 hours of being in the emergency room, she could not move her legs at all and a CT Scan of the brain, MRI of the back and a spinal tap were done and all which came back as normal. She was admitted to the hospital and was hospitalized for 6 days. She was started on IV steroids, after 2 days she regained almost full feeling but weakness and pain set her back. She worked with occupational therapy and physical therapy (OT and PT) while in hospital. She regained full mobility back on day 3 by approximately on 23-AUG-21. She was able to use a walker in the hospital at this point. She is still currently requiring a walker and is living with her parents for support as she is dependent for care. She is currently on an oral tapering dose of steroids. On 31-AUG-2021, the patient diagnosed with ocular dysfunction. Opthalmologist prescribed her eye drops and told her to start eye therapy to help retrain the eye and live with these symptoms. The action taken with covid-19 vaccine ad26.cov2.s was not applicable. The patient recovered from chest pain, sweaty, vomiting, very cold, nausea, and fever on APR-2021, was recovering from numbness and lose feeling in her legs again, had not recovered from loss of mobility, tingling feet and pins and needles, bilateral leg pain (hips to the ankle bone), tremors in bilateral arms from the shoulders to the fingers, eye tremor, elevated heart rate, elevated blood pressure, extreme fatigue, and ocular dysfunction, and the outcome of loss of bowel function was not reported. This report was serious (Hospitalization Caused / Prolonged).; Sender's Comments: V0: 20210900379- Covid-19 vaccine ad26.cov2.s- Loss of mobility, loss of bowel function. This event(s) is considered unassessable. The event(s) has a compatible/suggestive temporal relationship, is unlabeled, and has unknown scientific plausibility. There is no information on any other factors potentially associated with the event(s). 20210900379- Covid-19 vaccine ad26.cov2.s- Numbness and lose feeling in her legs again, bilateral leg pain (hips to the ankle bone). This event(s) is labeled per RSI and is therefore considered potentially related.
|Vaccine Type||Manufacturer||Vaccine Name||Dose||Route||Site||Lot|
Questions? Comments? Bugs?
Due to the high volume of inquiries, please be patient with response times.
AND PLEASE read the FAQ first.